MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reds3592 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that chemotherapy was started by placing the groshon catheter on (b)(6) 2020.The leakage was found near the suture wing and there was a crack at connection part of the catheter, during blinatumomab infusion on (b)(6) 2020.It was further reported that there was no external force on this connection part.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was inconclusive due to the nature of the returned sample.The product returned for evaluation was one photograph depicting a 5fr d/l groshong catheter.The depicted portion of the catheter included the molded joint, which was placed in a statlock stabilization device and a portion of catheter shaft.A circle was inscribed around the molded joint with text indicating ¿crack on this part.¿ no crack was discernible in the submitted photograph.While no crack was discernible in the photograph, the device could not be thoroughly evaluated.Consequently this complaint is inconclusive at this time.A lot history review (lhr) of reds3592 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that chemotherapy was started by placing the groshon catheter on (b)(6) 2020.The leakage was found near the suture wing and there was a crack at connection part of the catheter, during blinatumomab infusion on (b)(6) 2020.(please refer to the attached picture) it was futher reported that there was no external force on this coneection part.There was no reported patient injury.

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10195828
Report Number3006260740-2020-02235
Device Sequence Number13690755
Product Code LJS
UDI-Device Identifier00801741035401
UDI-Public(01)00801741035401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue Number7927505
Device Lot NumberREDS3592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Event Location Hospital
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1